Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 178, NWS Austin/San Antonio, TX

October 25, 2004Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 25, 2004, 3:52 AM CDT for Real County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2004, 3:52 AM CDT (08:52 UTC)
Expired
Oct 25, 2004, 4:45 AM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Real County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 250853
SVRSAT
TXC385-250945-
/X.NEW.KEWX.SV.W.0028.041025T0852Z-041025T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 AM CDT MON OCT 25 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  REAL

* UNTIL 445 AM CDT

* AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTHWEST OF LEAKEY...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2965 9998 2966 9965 3005 9973 3005 9994

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 11:00 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Oct 24, 11:00 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1100 PM CDT SUN OCT 24 2004

.UPDATE...
CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH
AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE
OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL
CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND
INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE
CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE
VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT
AND GRIDS TO BE UPDATED.

&&

.PREV DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE
BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING
OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE
I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE
PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED
HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST
FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN
THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE
SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND
GRID PRODUCTS UPDATED.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT SUN OCT 24 2004

TXZ171>173-183>194-202>209-217>225-228-251100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
536 AM CDT SUN OCT 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT
HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN
TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...
CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF
THE WEEK AND INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Oct 25, 2:20 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 AM CDT MON OCT 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0219 AM     HAIL             DEL RIO                 29.38N 100.90W
10/25/2004  0.88 INCH        VAL VERDE          TX   LAW ENFORCEMENT

&&

CA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:06 PM CDTSevere Thunderstorm WarningEWXGuadalupe54 min
Oct 24, 7:17 PM CDTSevere Thunderstorm WarningEWXGonzales43 min
Oct 24, 7:37 PM CDTSevere Thunderstorm WarningEWXBexar53 min
Oct 24, 7:53 PM CDTSevere Thunderstorm WarningEWXWilson67 min
Oct 24, 11:49 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde56 min
Oct 25, 12:16 AM CDTFlash Flood WarningEWXKinney3 hr
Oct 25, 1:36 AM CDTSevere Thunderstorm WarningEWXKinney54 min
Oct 25, 2:17 AM CDTSevere Thunderstorm WarningEWXVal Verde43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.